Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 21, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Mar 23, 2021, 4:07 AM CDT for Lavaca County, Texas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 23, 2021, 4:07 AM CDT (09:07 UTC)
- Expired
- Mar 23, 2021, 4:45 AM CDT
- In force
- 38 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Lavaca County, TX
The radar
The Austin/San Antonio radar (KEWX), 121 km from the middle of the area, began a volume at 09:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 9.1 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 59 J/kg
- Mixed-layer CIN
- -468 J/kg
- Mixed-layer LCL
- 699 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 235 m²/s²
- 0-3 km storm-relative helicity
- 205 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
592
WUUS54 KEWX 230907
SVREWX
TXC285-230945-
/O.NEW.KEWX.SV.W.0021.210323T0907Z-210323T0945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
407 AM CDT Tue Mar 23 2021
The National Weather Service in Austin San Antonio has issued a
* Severe Thunderstorm Warning for...
Central Lavaca County in south central Texas...
* Until 445 AM CDT.
* At 407 AM CDT, severe thunderstorms were located along a line
extending from near Sublime to near Speaks to 6 miles north of
Fordtran, moving east at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Speaks, Sublime, Ezzell, Vienna, Vsetin and Hope.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail, damaging winds, and continuous cloud to ground lightning
are occurring with these storms. Move indoors immediately. Lightning
is one of nature's leading killers. Remember, if you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 2910 9689 2912 9699 2922 9708 2933 9694
2956 9688 2956 9678 2934 9656
TIME...MOT...LOC 0907Z 274DEG 37KT 2948 9675 2930 9678 2916 9700
HAIL...1.00IN
WIND...60MPH
$$
RUNYEN2 follow-up statements
289
WWUS54 KEWX 230929
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
429 AM CDT Tue Mar 23 2021
TXC285-230945-
/O.CON.KEWX.SV.W.0021.000000T0000Z-210323T0945Z/
Lavaca TX-
429 AM CDT Tue Mar 23 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 AM CDT
FOR SOUTHEASTERN LAVACA COUNTY...
At 429 AM CDT, severe thunderstorms were located along a line
extending from 14 miles southeast of Sublime to 7 miles southwest of
Speaks, moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Speaks.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 2910 9689 2927 9685 2944 9666 2934 9656
TIME...MOT...LOC 0929Z 270DEG 27KT 2937 9661 2918 9680
HAIL...1.00IN
WIND...60MPH
$$
RUNYEN879
WWUS54 KEWX 230943
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
443 AM CDT Tue Mar 23 2021
TXC285-230953-
/O.EXP.KEWX.SV.W.0021.000000T0000Z-210323T0945Z/
Lavaca TX-
443 AM CDT Tue Mar 23 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LAVACA COUNTY
WILL EXPIRE AT 445 AM CDT...
The storms which prompted the warning have weakened below severe
limits, and have exited the warned area. Therefore, the warning will
be allowed to expire.
LAT...LON 2910 9689 2927 9685 2944 9666 2934 9656
TIME...MOT...LOC 0943Z 274DEG 37KT 2936 9645 2917 9664
$$
RUNYENWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 23, 4:04 AM CDT, 3 minutes earlier.
Area forecast discussion, Mar 23, 4:04 AM CDT, 3 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 404 AM CDT Tue Mar 23 2021 .SHORT TERM (Today through Wednesday)... Thunderstorms have finally pushed south and east of the region, with clouds clearing from west to east by sunrise. That will set the stage for a much quieter day on Tuesday, with slightly drier air working into the area. A weak sfc high will move through behind the cold front, with winds turning more out of the west- southwest by the afternoon. Temperatures should easily get into the upper 70s and lower 80s, with a good deal of sunshine. Low-level moisture will quickly return as our next upper-level feature approaches from the west Wednesday. A surface warm front will lift northward through the region, bringing increasing moisture back into the picture. Overnight into Wednesday morning, clouds will be on the increase as winds turn more southeasterly. A shortwave out ahead of the approaching longwave trough will move through the region and coincide with the northward advance of the surface warm front. Showers and isolated thunderstorms will be possible as this boundary lifts northward through the region. Some of these storms could be on the strong to severe side, with damaging winds being the primary hazard. At this time, SPC has a Marginal Risk area for our northwestern counties and the Hill Country. With MLCAPE of 750-1000 J/Kg, steep mid-level lapse rates of 7.0-7.5 C/Km, and 0-6km bulk shear of 50-60 kts, some pulse type storms could develop over the northern CWA Wednesday afternoon and evening. && .LONG TERM (Wednesday Night through Monday)... Showers and thunderstorms will linger into late Wednesday night and early Thursday morning. A surface low will deepen and lift northward out of north Texas into western Arkansas by Thursday afternoon, bringing a cold front through our area with slightly cooler and drier conditions back in the forecast. The upper level trough will push eastward over the ArkLaTex and allow a sfc high to build into the area on Thursday afternoon. Temperatures here locally will be slightly cooler for Thursday with highs generally in the lower to middle 70s. Some spots to the south could still touch 80 by late afternoon. Humidity will be much lower, thanks in part to gusty northwesterly winds of 15-25 mph, gusting to 30+ at times, and a drier airmass pushing in from the north. Beyond Thursday, a less active pattern looks to develop for Friday through the weekend, with plenty of sunshine on Friday. Moisture will attempt to make a return once again overnight Friday into Saturday morning, and some low clouds and patchy fog appear possible as surface dewpoints get back into the 50s and lower 60s. Our next chance at rain and thunderstorms appears to be late Sunday into Monday, but with a lack of run-to-run agreement between the GFS/ECMWF/CMC, have opted to keep PoPs less than 20% at this time. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 81 53 78 55 73 / 0 0 40 50 40 Austin Bergstrom Intl Airport 82 51 79 55 74 / 0 0 40 50 40 New Braunfels Muni Airport 85 53 82 56 77 / 0 0 30 50 20 Burnet Muni Airport 78 51 77 50 70 / 0 0 40 50 40 Del Rio Intl Airport 86 52 86 54 80 / 0 0 0 30 0 Georgetown Muni Airport 79 51 78 53 71 / 0 0 40 50 40 Hondo Muni Airport 85 51 83 55 78 / 0 0 20 50 10 San Marcos Muni Airport 83 51 80 55 75 / 0 0 40 50 30 La Grange - Fayette Regional 82 55 80 59 73 / - 0 50 50 40 San Antonio Intl Airport 83 54 80 56 76 / 0 0 30 50 20 Stinson Muni Airport 83 53 80 57 77 / - 0 30 50 20 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term/Aviation...Morris Long-Term...Morris
Hazardous weather outlook, Mar 22, 9:49 PM CDT, 6 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 949 PM CDT Mon Mar 22 2021 TXZ171>173-183>194-202>209-217>225-228-240300- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 949 PM CDT Mon Mar 22 2021 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Tonight. Severe storms are expected in the northern Hill Country and into the I35 corridor late this evening. Hail and damaging winds will be the main threats. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Local storm report, Mar 23, 1:37 AM CDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
137 AM CDT TUE MAR 23 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0134 AM HAIL SAN MARCOS 29.89N 97.94W
03/23/2021 E1.00 INCH HAYS TX PUBLIC
REPORT FROM MPING NEAR TEXAS STATE
UNIVERSITY.
&&
AATLocal storm report, Mar 23, 1:48 AM CDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
148 AM CDT TUE MAR 23 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0144 AM HAIL 4 SW SEA WORLD 29.43N 98.75W
03/23/2021 E1.00 INCH BEXAR TX PUBLIC
REPORT RELAYED VIA THE MEDIA OF QUARTER
SIZED HAIL ON THE WEST SIDE OF SAN ANTONIO.
&&
AATLocal storm report, Mar 23, 1:58 AM CDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
158 AM CDT TUE MAR 23 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0129 AM HAIL 7 NNE NEW BRAUNFELS 29.79N 98.07W
03/23/2021 M2.00 INCH COMAL TX NWS EMPLOYEE
&&
PAYLocal storm report, Mar 23, 2:11 AM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
211 AM CDT TUE MAR 23 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 AM HAIL 2 NNW FENTRESS 29.78N 97.79W
03/23/2021 M1.50 INCH CALDWELL TX PUBLIC
&&
JRLocal storm report, Mar 23, 3:11 AM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
311 AM CDT TUE MAR 23 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0302 AM HAIL 1 W MOULTON 29.57N 97.17W
03/23/2021 M1.00 INCH LAVACA TX PUBLIC
REPORT FROM MPING: QUARTER (1.00 IN.).
&&
JRSpecial weather statement, Mar 23, 3:43 AM CDT, 24 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
343 AM CDT Tue Mar 23 2021
TXZ224-225-230930-
Lavaca TX-De Witt TX-
343 AM CDT Tue Mar 23 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DEWITT AND LAVACA
COUNTIES UNTIL 430 AM CDT...
At 342 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Hallettsville to near Cuero. Movement was east
at 40 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Cuero, Yoakum, Hallettsville, Shiner, Ezzell, Sublime, Speaks,
Komensky, Worthing, Koerth, Edgar, Terryville, Breslau, Mont, Sweet
Home, Witting, Vsetin, Mount Olive, Vienna and Wied.
LAT...LON 2906 9694 2910 9698 2902 9710 2902 9748
2958 9709 2958 9679 2934 9656
TIME...MOT...LOC 0842Z 266DEG 36KT 2944 9696 2909 9733
RUNYENThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 8:32 PM CDT | Severe Thunderstorm Warning | EWX | Burnet, Llano | 58 min |
| Mar 22, 9:02 PM CDT | Special Weather Statement | EWX | Blanco, Gillespie, Llano | 43 min |
| Mar 22, 9:14 PM CDT | Severe Thunderstorm Warning | EWX | Burnet, Llano, Williamson | 61 min |
| Mar 22, 9:16 PM CDT | Severe Thunderstorm Warning | EWX | Blanco, Burnet, Gillespie, Llano | 59 min |
| Mar 22, 9:58 PM CDT | Severe Thunderstorm Warning | EWX | Burnet, Williamson | 62 min |
| Mar 22, 10:05 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Blanco, Comal, Kendall, Kerr | 55 min |
| Mar 22, 10:11 PM CDT | Severe Thunderstorm Warning | EWX | Blanco, Burnet, Gillespie, Hays, Travis | 64 min |
| Mar 22, 10:26 PM CDT | Tornado Warning | EWX | Williamson | 27 min |
| Mar 22, 10:34 PM CDT | Special Weather Statement | EWX | Gillespie | 41 min |
| Mar 22, 10:56 PM CDT | Severe Thunderstorm Warning | EWX | Williamson | 41 min |
| Mar 22, 10:57 PM CDT | Special Weather Statement | EWX | Comal, Hays, Kendall | 48 min |
| Mar 22, 11:02 PM CDT | Special Weather Statement | EWX | Travis | 58 min |
| Mar 22, 11:31 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Edwards, Medina, Real, Uvalde | 59 min |
| Mar 22, 11:34 PM CDT | Special Weather Statement | EWX | Bandera, Kendall, Kerr | 41 min |
| Mar 22, 11:44 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Gillespie, Kendall, Kerr, Medina | 61 min |
| Mar 22, 11:55 PM CDT | Special Weather Statement | EWX | Bastrop | 65 min |
| Mar 23, 12:25 AM CDT | Special Weather Statement | EWX | Lee | 65 min |
| Mar 23, 12:25 AM CDT | Severe Thunderstorm Warning | EWX | Bandera, Medina, Uvalde | 65 min |
| Mar 23, 12:35 AM CDT | Severe Thunderstorm Warning | EWX | Bandera, Bexar, Blanco, Comal, Hays, Kendall and 1 more | 55 min |
| Mar 23, 1:06 AM CDT | Tornado Warning | EWX | Comal, Guadalupe, Hays | 24 min |
| Mar 23, 1:13 AM CDT | Severe Thunderstorm Warning | EWX | Bandera, Bexar, Comal, Guadalupe, Kendall, Medina and 1 more | 62 min |
| Mar 23, 1:19 AM CDT | Special Weather Statement | EWX | Medina | 41 min |
| Mar 23, 1:26 AM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Caldwell, Comal, Gonzales, Guadalupe, Hays and 1 more | 64 min |
| Mar 23, 1:48 AM CDT | Severe Thunderstorm Warning | EWX | Atascosa, Bexar, Frio, Medina | 34 min |
| Mar 23, 1:58 AM CDT | Severe Thunderstorm Warning | EWX | Gonzales, Guadalupe | 32 min |
| Mar 23, 2:13 AM CDT | Severe Thunderstorm Warning | EWX | Bexar, Gonzales, Guadalupe, Karnes, Wilson | 26 min |
| Mar 23, 2:16 AM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Caldwell, Fayette, Gonzales, Guadalupe, Lavaca and 1 more | 59 min |
| Mar 23, 3:03 AM CDT | Severe Thunderstorm Warning | EWX | Fayette, Lavaca | 33 min |
| Mar 23, 3:43 AM CDT | Special Weather Statement | EWX | DeWitt, Lavaca | 47 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.